Results 1 to 4 of 4

Thread: Prednisone & Nausea

  1. #1
    Join Date
    Mar 2009
    Location
    NJ
    Posts
    492
    Blog Entries
    1
    Thanks
    30
    Thanked 53 Times in 49 Posts

    Default Prednisone & Nausea

    My doc put me back on Prednisone this last week. Only 10mg for a week then down to 5. The heat was just knocking me out! So anyway, been on it since Thursday and I'm starting to get some nausea. She also told me to take an otc stomach med - dont remember the name of it & i don't feel like getting up to go look , but i got it and i've been taking it. Reason I'm worried is last year i was taking prednisone & i ended up in er cuz i threw up blood - YUCK! They said it was probably from the prednisone (was on i think 60 mg at one point - avg about 20 over the summer). Anyway, it was old blood and there weren't any major issues.
    I know 10mg isn't alot, but my appetite has not increased if anything i'm having to force myself to eat. I just really dont want a repeat trip to the er - having a tube shoved up my nose & down my throat is something i can live w/out repeating! Is the nausea normal or is this something i should be calling doc about?
    Thanks in advance! Sorry if i rambled - its late & my brain isn't all here right now.
    Lauren

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,673
    Blog Entries
    9
    Thanks
    1,555
    Thanked 912 Times in 576 Posts

    Default

    Unfortunately, nausea (and heartburn) is a common side effect of Prednisone. Right now, you are on a pretty low dose and hopefully the nausea will not worsen. Does the stomach medicine help at all? Taking prednisone with food is generally enough to prevent nausea. Avoid things that worsen the symptoms, and try antacids (milk of magnesia and calcium tablets, like Tums), saltines, or ginger ale to lessen symptoms.

    If the symptoms worsen or other worrisome symptoms appear, do contact your doctor,

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Mar 2009
    Location
    NJ
    Posts
    492
    Blog Entries
    1
    Thanks
    30
    Thanked 53 Times in 49 Posts

    Default

    Thank you! The medicine is helping, I just had to figure out the best way to take it. I found out that if I take the Prilosec in the morning, then take the Prednisone either around lunch or after it doesn't upset my tummy as much. Now if I just didn't have to take the stupid Prednisone I would avoid the upset tummy all together! hehe
    Lauren

  4. #4
    Join Date
    Apr 2006
    Location
    San Francisco
    Posts
    72
    Thanks
    25
    Thanked 6 Times in 3 Posts

    Default

    I've been having nausea issues lately as well but I've noticed that sucking on a mint seems to help and I found some info that says mint is a natural way to combat nausea!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •